Back to Search Start Over

On the Mordell-Gruber Spectrum.

Authors :
Shapira, Uri
Weiss, Barak
Source :
IMRN: International Mathematics Research Notices; 2015, Vol. 2015 Issue 14, p5518-5559, 42p
Publication Year :
2015

Abstract

We investigate the Mordell constant of certain families of lattices, in particular, of lattices arising from totally real fields. We define the almost sure value κ<subscript>μ</subscript> of the Mordell constant with respect to certain homogeneous measures on the space of lattices, and establish a strict inequality κ<subscript>μ1</subscript> < κ<subscript>μ2</subscript> when the μ<subscript>i</subscript> are finite and supp(μ<subscript>1</subscript>)⊈supp(μ<subscript>2</subscript>). In combination with known results regarding the dynamics of the diagonal group we obtain isolation results as well as information regarding accumulation points of the Mordell-Gruber spectrum, extending previous work of Gruber and Ramharter. One of the main tools we develop is the associated algebra, an algebraic invariant attached to the orbit of a lattice under a block group, which can be used to characterize closed and finite volume orbits. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
10737928
Volume :
2015
Issue :
14
Database :
Complementary Index
Journal :
IMRN: International Mathematics Research Notices
Publication Type :
Academic Journal
Accession number :
109971456
Full Text :
https://doi.org/10.1093/imrn/rnu099